MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX? BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX? BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534320
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Note: related axios complaint is being reported under record (b)(4).It was reported to boston scientific corporation that an advanix biliary stent was to be implanted to treat stones during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2026.During the procedure, the physician attempted to deploy the first stent; however, the inner guide catheter completely broke apart.The device separated into two or more pieces.The physician then used forceps to retrieve the broken pieces of the guide catheter.A second device was subsequently used, and the deployment catheter also broke.In this instance, the device did not separate into two or more pieces.The procedure was completed using another of the same device.There were no patient complications reported as a result of the procedure.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of guide catheter break.Imdrf impact code f2301 captures the reportable event of additional device required to remove the broken pieces of the guide catheter.
 
Additional Manufacturer Narrative
Block e1: initial reporter section updated.Block h6: imdrf device code a0401 captures the reportable event of guide catheter break.Imdrf impact code f2301 captures the reportable event of additional device required to remove the broken pieces of the guide catheter.
 
Event or Problem Description
Note: related axios complaint is being reported under record (b)(6).It was reported to boston scientific corporation that an advanix biliary stent was to be implanted to treat stones during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2026.During the procedure, the physician attempted to deploy the first stent; however, the inner guide catheter completely broke apart.The device separated into two or more pieces.The physician then used forceps to retrieve the broken pieces of the guide catheter.A second device was subsequently used, and the deployment catheter also broke.In this instance, the device did not separate into two or more pieces.The procedure was completed using another of the same device.There were no patient complications reported as a result of the procedure.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of guide catheter break.Imdrf impact code f2301 captures the reportable event of additional device required to remove the broken pieces of the guide catheter.Block h11: investigation results: based on the available information, boston scientific confirmed the reported event of guide catheter break, as the guide catheter was returned bent and damaged.Due to the absence of the other components for evaluation, it is not possible to determine whether those parts had any damage that could have contributed to the detachment of the guide catheter.The investigation concluded that the reported event and additional observed damage of guide catheter bent most likely occurred as a result of the difficulties faced when trying to deploy the stent or device manipulation during the procedure.Device history record review: it was confirmed this device met manufacturing specifications prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Device technical analysis: only the guide catheter was returned for analysis; the remainder of the device was not returned.Visual inspection revealed that the guide catheter was bent.Subsequent microscopic examination confirmed the presence of damage to the guide catheter.Risk review: a risk review was completed and confirmed that the events of guide catheter break and additional device required were defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of cause not established.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block b5 was corrected following a review that the device involved was an advanix device.Block h6: imdrf device code a0401 captures the reportable event of guide catheter break.Imdrf impact code f2301 captures the reportable event of additional device required to remove the broken pieces of the guide catheter.Block b5 has been corrected with the same information submitted on report number 3005099803-2026-00332.Block h11: investigation results: based on the available information, boston scientific confirmed the reported event of guide catheter break, as the guide catheter was returned bent and damaged.Due to the absence of the other components for evaluation, it is not possible to determine whether those parts had any damage that could have contributed to the detachment of the guide catheter.The investigation concluded that the reported event and additional observed damage of guide catheter bent most likely occurred as a result of the difficulties faced when trying to deploy the stent or device manipulation during the procedure.Device history record review: it was confirmed this device met manufacturing specifications prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Device technical analysis: only the guide catheter was returned for analysis; the remainder of the device was not returned.Visual inspection revealed that the guide catheter was bent.Subsequent microscopic examination confirmed the presence of damage to the guide catheter.Risk review: a risk review was completed and confirmed that the events of guide catheter break and additional device required were defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of cause not established.
 
Event or Problem Description
Note: this report pertains to one of two advanix biliary preloaded stents used during the same procedure.Refer to manufacturer report numbers 3005099803-2026-00332 and 3005099803-2026-00317 for the associated device information.It was reported to boston scientific corporation that an advanix biliary preloaded stent was intended to be implanted to treat stones during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2026.During the procedure, the physician attempted to deploy the first advanix biliary preloaded stent.The device appeared normal upon opening; however, during deployment, the inner guide catheter fractured, preventing successful use of the stent.The physician then attempted to use the second advanix biliary preloaded stent, which also appeared normal upon opening.During deployment, both the inner catheter and the push catheter fractured, and the device broke into multiple pieces.Forceps were required to retrieve the broken components from the patient.The procedure was subsequently completed using a smaller stent.No patient complications occurred, and the patient fully recovered.

Brand Name
ADVANIX? BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key24191027
Report Number3005099803-2026-00317
Device Sequence Number9649588
Product Code FGE
UDI-Device Identifier08714729787419
UDI-Public(01)08714729787419(17)270729(10)37163448
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00534320
Device Catalogue NumberM00534320
Device Lot Number0037163448
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2026
Supplement Date Received by Manufacturer01/07/2026
03/06/2026
04/02/2026
Initial Report FDA Received Date01/27/2026
Supplement Report FDA Received Date01/28/2026
03/31/2026
04/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown